MAUDE Adverse Event Report: ARTHROCARE CORP. SPEEDSCREW 6.5MM; SCREW, FIXATION, BONE

ARTHROCARE CORP. SPEEDSCREW 6.5MM; SCREW, FIXATION, BONE
Model Number OM-8500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/31/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a rotator cuff repair, the implant severed the suture and the suture got stuck inside the insertion device, no additional bone hole was required to complete the surgery.No delay or other complication were reported.Smith and nephew back-up device was available to complete the surgery.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h2, h3, h6.The reported device, used in treatment, was returned for evaluation.There was a relationship found between the reported incident and the returned device.A review of the device history records for the reported lot number showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found that excessive force can result in device damage.A review of product print/specifications found that there were no abnormalities observed.Visual evaluation shows device is deployed, the anchor is broken and attached to the plug.No manufacturing abnormalities were observed.The device is intended for single use and can not be tested.The complaint was confirmed.Factors that could have contributed to the reported event include: (1) incorrect suture loading (2) over tensioning the suture.(3) incorrect activation knob position.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
H10: additional information in b5.
 
Event or Problem Description
It was reported that during a rotator cuff repair, the implant of the speedscrew severed the suture and the suture got stuck inside the insertion device when it was being used.The initial anchor was left inside the patient's anatomy.No delay or other complication were reported.Smith and nephew back-up device was used in an additional bone hole to complete the surgery.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
SPEEDSCREW 6.5MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10597434
Report Number3006524618-2020-00823
Device Sequence Number18925528
Product Code HWC
UDI-Device Identifier00817470004076
UDI-Public00817470004076
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K101448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2022
Device Model NumberOM-8500
Device Catalogue NumberOM-8500
Device Lot Number2030035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer09/25/2020
09/25/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date10/02/2020
10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;